MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 0580-1-443
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 02/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Revision hip surgery case.Exeter stem removed.Implant had broken at the neck.
 
Event or Problem Description
Revision hip surgery case.Exeter stem removed.Implant had broken at the neck.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a exeter stem was reported.The event was confirmed through clinician review of the provided x-ray.Method & results: product evaluation and results: no product was returned for evaluation however, photographs were provided for review.The photographs show a recently explanted stem and head.Blood is visible on both devices with biological matter visible on the stem body.The stem is fractured at the neck.Clinician review: a review of the provided medical records by a clinical consultant indicated: pi from new zealand represents a male patient, dob (b)(6) 1946 whose date of implantation is listed as (b)(6) 2007 (approx.) and explantation (b)(6) 2021.The event description states: revision hip surgery case.Exeter stem removed, implant had broken at the neck." undated x-ray: ap pelvis: right hybrid tha with well fixed cemented femoral stem and uncemented acetabular component, head reduced in acetabulum, displaced transverse fracture of base of femoral stem neck.No clinical or pmh, no patient demographics, no operative reports, no examination of explanted components, no dated serial x-rays.While the supplied x-ray appears to confirm the event description, insufficient data is presented to create a medical report for this case.Product history review: not performed as no lot information was provided.Complaint history review: not performed as no lot information was provided.Conclusions: no product was returned for evaluation however, photographs were provided for review.The photographs show a recently explanted stem and head.Blood is visible on both devices with biological matter visible on the stem body.The stem is fractured at the neck.A review of the provided medical records by a clinical consultant indicated: while the supplied x-ray appears to confirm the event description, insufficient data is presented to create a medical report for this case.The exact cause of the event could not be determined because insufficient information was provided.Further information such as device lot information and return clinical or patient medical history, operative reports and dated serial x-rays are required to complete the investigation and determine a root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
EXETER V40 STEM 44MM NO 3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11398902
Report Number0002249697-2021-00361
Device Sequence Number16464729
Product Code JDI
UDI-Device Identifier04546540153326
UDI-Public04546540153326
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0580-1-443
Device Catalogue Number0580-1-443
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/05/2021
Supplement Date Received by Manufacturer04/06/2021
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR